Drumheller RCMP issue warning to public in wake of recent suspected overdoses | DrumhellerMail
07212024Sun
Last updateSat, 20 Jul 2024 10am

Drumheller RCMP issue warning to public in wake of recent suspected overdoses

IMG 4400

On Sept. 1, 2023, Drumheller RCMP have responded to three separate incidents of suspected fentanyl overdoses, within a few hours of each other. These three incidents happened in the central Drumheller area but at different locations.

Of the three incidents, one resulted in the death of a 46-year-old male resident of Drumheller. In the second incident, naloxone was administered by EMS to one individual and in the third incident, naloxone was administered by RCMP members to the other individual. Both individuals were transported to the hospital where they are now in stable condition.

Drumheller RCMP is issuing a warning to the public, reminding them that street drugs are not always what they appear to be. Had it not been for the fast actions of those around and the immediate response by emergency medical personnel and RCMP, the two surviving individuals may have had very different outcomes.

Drumheller RCMP remind the public that the signs of a fentanyl overdose include slow, irregular and shallow breathing, pinpoint pupils, muscle stiffness, seizures and unconsciousness. Higher doses of the antidote naloxone are needed to treat an overdose.

If anyone has information about these incidents, please contact Drumheller RCMP at 403-823-7590. If you wish to remain anonymous, you can contact Crime Stoppers at 1-800-222-8477 (TIPS), online at www.P3Tips.com or by using the "P3 Tips" app available through the Apple App or Google Play store.


The Drumheller Mail encourages commenting on our stories but due to our harassment policy we must remove any comments that are offensive, or don’t meet the guidelines of our commenting policy.